Testing in October 2026? You're studying the question patterns the current NCSBN test plan is built around.
All test banks

Most recent original question bank · Latest 2026 edition

Nightingale Pharmocology II

Explore Nightingale Pharmocology II, a completed original study PDF with its own purchase and secure delivery.

$19

Your PDF is ready. Continue to payment, then receive secure download access and delivery by email.

Write the exact name in full of the material you're looking for.

Free preview · Original latest version

Sample questions from Nightingale Pharmocology II

This material has 90 questions with answers and rationales. Here are the first 5.

  1. 1.A 72-year-old client on a medical unit takes warfarin for atrial fibrillation. The client's INR is 5.8, with no active bleeding and stable vital signs. Which action should the nurse take first?

    • A.Hold the warfarin and notify the prescriber
    • B.Administer protamine sulfate
    • C.Encourage the client to eat a large serving of spinach
    • D.Give the scheduled warfarin with food

    Rationale: An INR of 5.8 without bleeding requires holding warfarin and notifying the prescriber for guidance on dose adjustment or reversal. Giving the dose could further increase bleeding risk, and protamine reverses heparin, not warfarin. A sudden large increase in vitamin K intake can alter anticoagulation but is not a safe immediate treatment.

  2. 2.A 68-year-old client with heart failure is admitted to a telemetry unit. The client takes digoxin and furosemide; the apical pulse is 54/min, potassium is 2.9 mEq/L, and the client reports nausea and seeing yellow halos. Which actions should the nurse take? Select all that apply.

    • A.Hold the digoxin and notify the prescriber
    • B.Place the client on cardiac monitoring
    • C.Give potassium replacement as prescribed
    • D.Administer the scheduled furosemide before addressing the findings
    • E.Review the digoxin level and renal function

    Rationale: Bradycardia, nausea, and visual changes suggest digoxin toxicity, and hypokalemia increases susceptibility, so the nurse should hold digoxin, notify the prescriber, monitor cardiac rhythm, and review the level and renal function. Prescribed potassium replacement addresses a major contributing risk. Giving furosemide before responding may worsen hypokalemia and delay evaluation of a potentially serious toxicity.

  3. 3.A 56-year-old client with type 2 diabetes is scheduled for a contrast-enhanced CT scan. The client takes metformin, has an eGFR of 42 mL/min/1.73 m2, and is stable in the outpatient imaging center. Which nursing action is appropriate?

    • A.Replace metformin with an extra dose of insulin without a prescription
    • B.Follow the protocol to hold metformin around contrast administration and verify renal function before restarting
    • C.Encourage additional metformin after the scan to control glucose
    • D.Give the metformin with a snack to prevent contrast-related kidney injury

    Rationale: Metformin may need to be withheld for iodinated contrast in clients with impaired renal function, with renal status reassessed before resumption according to protocol and prescriber direction. Food does not prevent contrast-associated renal injury or metformin accumulation. Changing to insulin or increasing metformin requires a prescribed plan and could cause harm.

  4. 4.A 64-year-old client with a pulmonary embolism is receiving an IV unfractionated heparin infusion on a medical unit. The aPTT is 112 seconds; the client has no bleeding and vital signs are stable. What should the nurse do?

    • A.Discontinue all anticoagulation permanently
    • B.Give vitamin K immediately
    • C.Increase the infusion because the client has a pulmonary embolism
    • D.Use the facility heparin protocol to pause or adjust the infusion and notify the prescriber as indicated

    Answer and rationale are in the full material.

  5. 5.A 79-year-old client with chronic kidney disease is admitted with an infection and receives gentamicin. The latest trough level is above the prescribed target, and urine output is 20 mL/hr. Which action is the priority?

    • A.Document the findings as expected in older adults
    • B.Give the medication with an antacid
    • C.Hold the next dose and notify the prescriber
    • D.Administer the next dose early to maintain the drug level

    Answer and rationale are in the full material.

+85 more questions with answers and rationales

Create a free account to save this material and start studying. Pro members get full access to every test bank.

Sign up free

Look inside

Free · 60 seconds

Create a free account

Save this guide, track progress and find your purchases in your dashboard.

or email

Already have an account? Sign in

Released October 26, 2026 · Independent original practice and study material.